MAUDE Adverse Event Report: HU-FRIEDY MANUFACTURING CO., LLC #23/UNC12 EXPRO #7 HANDLE; EXPRO PROBE

HU-FRIEDY MANUFACTURING CO., LLC #23/UNC12 EXPRO #7 HANDLE; EXPRO PROBE
Model Number XP23/NC127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a dental procedure the tip of the probe broke in patient's mouth and the patient might have swallowed it.A radiograph was taken to locate the tip and they found no evidence of the tip.Patient declined any further medical intervention.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to hu-friedy for evaluation.The probe tip was likely subjected to excessive force during use, leading to the breakage of the point.This indicates a use-related failure mechanism.The device history record for the subject lot was reviewed.Return rates and complaint rates are low, no further action will be taken.

Brand Name
#23/UNC12 EXPRO #7 HANDLE
Common Device Name
EXPRO PROBE
Manufacturer (Section D)
HU-FRIEDY MANUFACTURING CO., LLC
3232 n. rockwell st
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MANUFACTURING CO., LLC
3232 n. rockwell st
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
3232 n. rockwell st
chicago, IL 60618
8472574500
MDR Report Key24702145
Report Number1416605-2026-00004
Device Sequence Number16069282
Product Code EIX
UDI-Device Identifier10889950034931
UDI-Public(01)10889950034931
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberXP23/NC127
Device Catalogue NumberXP23/NC127
Device Lot Number0425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown